Tennessee, 2010Damaging Winds in Tennessee, June 16, 2010
June 16, 2010 · NWS OHX · 2 events in 2 counties and zones
Severe thunderstorms developed across Humphreys and Rutherford Counties during the late afternoon to early evening hours on June 16th, resulting in thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across Humphreys and Rutherford Counties during the late afternoon to early evening hours on June 16th, resulting in thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 16, 2:50 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 16, 2:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 16 2010
.DISCUSSION...SURFACE MAP AT 20Z SHOWS BOUNDARY STILL ACROSS OUR
SOUTH WITH SCATTERED CONVECTION OCCURRING ALONG THE BOUNDARY AND
ISOLATED CELLS GOING ON ELSEWHERE. LOOK FOR THE CELLS TO LAST
INTO AT LEAST THE EARLY EVENING BEFORE ENTIRELY DISSIPATING.
THE BOUNDARY SHOULD GO AHEAD AND SLIDE SOUTH OF THE MID STATE LATER
TONIGHT OR TOMORROW, ALLOWING DRIER AND SLIGHTLY COOLER AIR TO
SPREAD ACROSS, MEANING POP'S WILL BE GENERALLY LOWER THE NEXT FEW
DAYS. NOT EXPECTING ANY ACTIVE WEATHER AT ALL THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS AIR MASS WILL SIMPLY BE TOO DRY. ISOLATED
CONVECTION WILL RETURN ON SATURDAY AS DEW POINTS COME BACK UP A
COUPLE OF DEGREES AND TEMPERATURES GET BACK TO THE MID 90'S.
UPPER-LEVEL PATTERN IS PRETTY MUCH GOING TO BE HIGH PRESSURE FOR
THE FORESEEABLE FUTURE AS THE BERMUDA HIGH GETS LOCKED IN AND WE
SEE TYPICAL SUMMERTIME RIDGING.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 92 71 93 / 20 20 10 10
CLARKSVILLE 70 90 68 92 / 20 20 10 10
CROSSVILLE 66 86 64 88 / 20 10 10 10
COLUMBIA 71 92 71 93 / 20 20 10 20
LAWRENCEBURG 70 92 70 92 / 20 30 10 20
WAVERLY 71 91 69 92 / 20 20 10 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ROSE
Hazardous weather outlook, Jun 16, 11:05 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT WED JUN 16 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1205 PM CDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MAINLY AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS WILL
DEVELOP ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL OF BECOMING STRONG, WITH BRIEF HEAVY RAINFALL AND
GUSTY WINDS THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH TUESDAY...
CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND
EARLY EVENING ISOLATED THUNDERSTORMS ACROSS MIDDLE TENNESSEE.
A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING
STRONG TO SEVERE...WITH BRIEF HEAVY RAINFALL AND DAMAGING WINDS
THE MAIN CONCERNS.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
ROSE
In the hours before
Special weather statement, Jun 16, 4:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT WED JUN 16 2010
TNZ022-024-162245-
BENTON-HUMPHREYS-
508 PM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 9 MILES SOUTHEAST OF
CAMDEN...MOVING SOUTHEAST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
04
Thunderstorm Wind, Rutherford
- When
- June 16, 4:40 PM CST
- Where
- Rutherford County, 1.68 mi E of Murfreesboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.850, -86.390
A large tree was blown over onto two parked vehicles. No injuries were reported. Details on any damage to the two parked vehicles were unkown.
Thunderstorm Wind, Humphreys
- When
- June 16, 5:30 PM CST
- Where
- Humphreys County, 0.86 mi NW of New Hope
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.039, -87.640
Trees were reported down near the intersection of Hurricane Creek Road and Little Hurricane Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240655, 240657.